Advertisement

One Response

  1. Elizabeth
    Elizabeth August 2, 2014 at 6:50 am | | Reply

    It always amazes me when doctors know their patients are diabetic, but don’t inform them of the possible effects of certain medications on bg’s. I had a series of eye surgeries over the past few months (vitrectomies and a scleral buckle) and was prescribed pred forte eye drops to ease swelling. I know very well that oral steroids will increase bg, but didn’t realize how much the body absorbs when they’re taken ophthalmically. My bg’s were crazy, and I thought it was a result of the surgery until I looked at daily trends (not visible when I looked weekly/monthly) and saw evenly spaced bumps, my sugar rising by 60-100 every 5 hours. You guessed it, I was putting the drops in every 5 hours.

    Many if not most of the patients a retina specialist sees are diabetics, so why was I never warned? How many people have had issues because they didn’t realize they should probably be bolusing before taking those eye drops?

Leave a Reply